Alert archive / Mississippi / Flash Flood Warnings in 2006
Flash Flood Warning 11, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at Dec 21, 2006, 9:47 PM CST for Perry County, Stone County, Mississippi. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 21, 2006, 9:47 PM CST (03:47 UTC)
- Expired
- Dec 22, 2006, 3:30 AM CST
- In force
- 6 hr
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
Counties Perry County, MS, Stone County, MS
The radar
The Mobile radar (KMOB), 85 km from the middle of the area, began a volume at 03:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 3.8 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 85 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 775 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMOB 220348 FFWMOB MSC111-131-220930- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MOBILE AL 947 PM CST THU DEC 21 2006 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * FLASH FLOOD WARNING FOR... STONE COUNTY IN SOUTHEAST MISSISSIPPI PERRY COUNTY IN SOUTHEAST MISSISSIPPI * UNTIL 330 AM CST * AT 945 PM CST...STONE COUNTY EMERGENCY MANAGEMENT OFFICIALS REPORTED FLOODING OVER RURAL ROADS IN CENTRAL STONE COUNTY WITH ONE HOUSE REPORTED FLOODED NEAR PERKINSTON. RADAR RAINFALL ESTIMATES INDICATE THAT A SWATH EXTENDING FROM SOUTH CENTRAL STONE COUNTY TO SOUTH CENTRAL PERRY COUNTY HAS RECEIVED 5 TO 8 INCHES OF RAIN SINCE WEDNESDAY NIGHT WITH ADDITIONAL RAINFALL FALLING AT AROUND AN INCH PER HOUR. THIS RAIN IS FALLING ON SATURATED GROUND CONDITIONS AND IS SWELLING STREAMS BEYOND CAPACITY AND PONDING ON ROADWAYS TO THE POINT OF BECOMING A HAZARD FOR MOTORISTS AND NEARBY PROPERTY. * FLASH FLOODING WILL OCCUR IN THE ABOVE AREA INCLUDING THE TOWNS OF MCHENRY...TEN MILE...PERKINSTON...WIGGINS...AND WHITE CROSSING. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS...STREETS AND UNDERPASSES...AS WELL AS OTHER POOR DRAINAGE AND LOW LYING AREAS. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. RESIDENTS LIVING IN FLOOD PRONE AREAS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. REMEMBER...IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. LAT...LON 3067 8933 3068 8900 3102 8884 3103 8910 $$
1 follow-up statement
000 WGUS74 KMOB 220730 FFSMOB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 121 AM CST FRI DEC 22 2006 MSC111-131-220930- STONE MS-PERRY MS- 130 AM CST FRI DEC 22 2006 ...A FLASH FLOOD WARNING CONTINUES UNTIL 330 AM CST FOR SOUTHERN PERRY AND STONE COUNTIES... AT 118 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW RAIN AND SCATTERED THUNDERSTORMS ACROSS AND SOUTHWEST OF THE WARNING AREA. AN AUTOMATED RAIN GAUGE NEAR WIGGINS REPORTED A LITTLE OVER 8 AND A HALF INCHES OF RAIN ON THURSDAY...MOST OF WHICH FELL BETWEEN 1 PM AND 8 PM. RADAR INDICATES HEAVIER RAIN WILL MOVE ACROSS THE AREA BETWEEN 2 AND 3 AM. AN ADDITIONAL INCH OR SO IS POSSIBLE. THIS WILL COMPOUND ANY FLOODING THAT IS STILL OCCURRING AS ADDITIONAL RAIN WILL BE SLOW TO RUN OFF. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PERRY...TEN MILE...WLOX TV STATION TOWER...PERKINSTON...WIGGINS... WHITES CROSSING AND JANICE. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TURN AROUND...DONT DROWN. LAT...LON 3067 8933 3068 8900 3102 8884 3103 8910 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Dec 21, 4:35 PM CST, 5 hours 12 minutes earlier.
Area forecast discussion, Dec 21, 4:35 PM CST, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
435 PM CST THU DEC 21 2006
.SHORT TERM TONIGHT THROUGH SUNDAY NIGHT...VERY SLOW EASTWARD
PROGRESSION OF THE PRECIPITATION BAND WILL ENCOMPASS THE ENTIRE
FORECAST AREA OVERNIGHT INTO FRIDAY MORNING. THERE IS THE POTENTIAL
FOR HEAVY RAIN...ESPECIALLY ACROSS THE NORTHWEST ZONES. A FLASH
FLOOD WATCH HAS BEEN ISSUED UNTIL NOON FRIDAY FOR THE INLAND
PORTIONS OF SOUTHEAST MISSISSIPPI. DUE TO THE SLOW MOVEMENT OF A
WEAK FRONT ACROSS THE SOUTHERN STATES TONIGHT AND EARLY
FRIDAY...ADDITIONAL RAINFALL AMOUNTS OF 3 TO 5 INCHES OF RAINFALL IS
POSSIBLE IN THE WATCH AREA. A COLD FRONT WILL MOVE OUT OVER THE GULF
LATE FRIDAY...WITH A RIDGE OF HIGH PRESSURE BUILDING IN FROM WEST.
THIS WILL GIVE A REPRIEVE FROM THE RAIN ON SATURDAY AS THE FRONT
STALLS OVER THE GULF. A MORE DYNAMIC UPPER LEVEL DISTURBANCE WILL
CROSS THE NORTHERN GULF LATE SATURDAY NIGHT AND SUNDAY...DEVELOPING
A STRONG SURFACE LOW PRESSURE AREA OVER THE NORTHEASTERN GULF ALONG
THE FRONT. THIS LOW WILL TRACK TO THE NORTHEAST TOWARD THE FLORIDA
PANHANDLE/BIG BEND REGION SUNDAY AND SUNDAY NIGHT...INCREASING RAIN
CHANCE ONCE AGAIN. WE WILL BE MOISTURE STARVED BY CHRISTMAS EVE AS
THIS SYSTEM MOVES OFF TO THE NORTHEAST...SO HAD TO MAKE MAJOR
DOWNWARD ADJUSTMENTS TO THE POPS (FROM LIKELY DOWN TO SLIGHT CHANCE)
IN THE TRANSITION PERIOD. /22
.LONG TERM MONDAY THROUGH WEDNESDAY...SURFACE HIGH PRESSURE AND A
COOLER STABLE AIR MASS WILL BUILD ACROSS THE FORECAST AREA IN THE
WAKE OF DEPARTING SURFACE LOW. HOWEVER...BASE OF A HIGHLY AMPLIFIED
TROUGH IN THE UPPER LEVELS WILL MOVE ACROSS THE DEEP SOUTH ON
CHRISTMAS DAY...SO KEPT SLIGHT CHANCE IN THE FORECAST. STRONG LARGE
HIGH PRESSURE WILL DOMINATE THE WEATHER PATTERN TUESDAY AND
WEDNESDAY...SO TOOK THE LIBERTY OF REMOVING CHANCES OF PRECIP FROM
THIS PORTION OF THE EXTENDED FORECAST TO BE MORE IN AGREEMENT WITH
THE SURROUNDING OFFICES. TEMPERATURES WILL BE VERY CLOSE TO NORMAL.
/22
&&
.MARINE...A WEAK FRONT SLIPS ACROSS THE COASTAL WATERS FRIDAY...
BRINGING AN INCREASED COVERAGE OF SHOWERS AND POSSIBLY A FEW
THUNDERSTORMS. THE FRONT STALLS OVER THE CENTRAL GULF EARLY IN THE
WEEKEND. A SURFACE FRONTAL LOW PRESSURE SYSTEM FORMS UP ON OLD GULF
FRONT SUNDAY. THE LOW TRACKS NORTHEAST THROUGH THE NORTHERN
GULF...LIFTING UP INTO THE CAROLINAS CHRISTMAS DAY. LATE IN THE
WEEKEND...BOATING CONDITIONS ARE FORECAST TO BECOME MORE HAZARDOUS
WELL OFFSHORE AS THE LOW MOVES THROUGH. CONDITIONS IMPROVE TUESDAY
AS HIGH PRESSURE SLIDES EAST ACROSS THE SOUTHERN STATES. /10
&&
.FIRE WEATHER...A SLOW MOVING FRONTAL BOUNDARY WILL BE MOVING SLOWLY
EAST TOWARD THE REGION THROUGH FRIDAY...KEEPING THINGS RATHER
UNSETTLED WITH NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS. A BREAK
IN THE RAINFALL IS EXPECTED ON SATURDAY...BUT RAINFALL POTENTIAL
INCREASES ONCE AGAIN SUNDAY AND SUNDAY NIGHT AS A LOW PRESSURE AREA
MOVES NORTHEAST FROM THE GULF OF MEXICO INTO THE FLORIDA PANHANDLE.
/22
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 62 68 46 68 / 100 100 50 10
PENSACOLA 64 71 53 67 / 100 100 60 10
DESTIN 64 71 56 68 / 100 100 70 20
EVERGREEN 61 67 48 69 / 100 100 50 10
WAYNESBORO 58 65 42 64 / 100 100 20 10
CAMDEN 59 66 46 67 / 100 100 30 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...FLASH FLOOD WATCH UNTIL NOON FRIDAY FOR THE FOLLOWING
ZONES: GEORGE...GREENE...PERRY...STONE...AND WAYNE.
GM...NONE.
&&Hazardous weather outlook, Dec 21, 11:18 AM CST, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 1118 AM CST THU DEC 21 2006 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079- 221200- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE- CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND- GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 1118 AM CST THU DEC 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY THROUGH TONIGHT. A LARGE SHIELD OF MODERATE TO HEAVY SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO TRAIN OR MOVE OVER THE SAME AREAS OF SOUTHEAST MISSISSIPPI AND THE INTERIOR OF SOUTHWEST ALABAMA THROUGH THE DAY...CONTINUING INTO TONIGHT. THE MAIN AREAS AFFECTED LOOK TO BE GENERALLY NORTHWEST OF INTERSTATE 65 THROUGH THE REMAINDER OF THE DAY. 1 TO 2 INCHES OF ADDITIONAL RAIN CANNOT BE RULED OUT IN THESE AREAS...WHICH COULD CAUSE SOME NUISANCE TYPE FLOODING IN LOWER LYING AREAS...UNDERPASSES...AND OTHER POOR DRAINAGE AREAS. A LATER ARRIVAL TO A MORE STEADY RAIN IS FORECAST INTO THE REMAINDER OF THE AREA...INCLUDING THE GULF COAST. SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A COLD FRONT MOVES ACROSS THE AREA FRIDAY...BECOMING STATIONARY ACROSS THE SOUTH CENTRAL GULF OF MEXICO OVER THE WEEKEND. PROJECTIONS ARE FOR 2 TO 4 INCHES OF STORM TOTAL RAINS ACROSS THE FORECAST AREA BY FRIDAY NIGHT. THIS AMOUNT OF RAIN SHOULD NOT CAUSE ANY SIGNIFICANT RIVER FLOODING BUT MAY CAUSE SOME MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME. ANOTHER ROUND OF RAINS AND ISOLATED THUNDERSTORMS IS EXPECTED SATURDAY NIGHT AND SUNDAY AS LOW PRESSURE DEVELOPS ON THE STATIONARY FRONT OVER THE WESTERN GULF AND MOVES RAPIDLY NORTHEAST. BOATING CONDITIONS COULD BECOME HAZARDOUS LATE IN THE WEEKEND. WINDS OVER THE MARINE AREA LOOK TO INCREASE AND SEAS BUILD BY SUNDAY AS THE LOW DEVELOPS. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME TUESDAY AND WEDNESDAY AS HIGH PRESSURE SLIDES EAST OVER THE SOUTHERN UNITED STATES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS OR EMERGENCY MANAGEMENT PERSONNEL FOR SEVERE WEATHER OPERATIONS WILL NOT BE REQUIRED THROUGH TONIGHT.
Nearby
Flash Flood Warnings in Mississippi, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.